Last-Resort Antibiotics In Jeopardy As Use Rises Globally

Antibiotic sales in clinics and pharmacies around the world rose by more than a third over a decade. Now drugs reserved for the most dangerous bacteria are at risk of losing their effectiveness.

» E-Mail This

antibiotics

Read More

Antibiotics and Birth Control Pill?

Question by WFS: Antibiotics and Birth Control Pill?
I just finished my last antibiotic this morning. It was a 14-pill bottle of medication, and I continued to take my birth control as instructed through the days of the antibiotics, and have been using a back-up method of birth control. How long should I continue to use a back-up method after ending my antibiotics? I have 5 1/2 weeks of pills left in my pack (taking Seasonique 3-month pill). Should I continue to use a back-up method until I have my next period. This is the first time I’ve ever been on antibiotics and birth control pill at the same time, so I am really unsure what to do. Thanks in advance.

Best answer:

Answer by cathy
use back up birth control until you get your next period.

Add your own answer in the comments!

Read More

Immune system and antibiotics question?

Question by blake_yusaki: Immune system and antibiotics question?
If you have a condition and you take a small dose of antibiotics for it and then stop, will your body be better able to fight off your condition due to memory cells? Thanks.

Best answer:

Answer by TweetyBird
T and B memory cells will be involved whether or not you take an antibiotic. If you have an infection (not a “condition”) that requires the use of a systemic antibiotic, your doctor will be the one to tell you this and your doctor will be the one to prescribe the (a) antibiotic, (b) the dosage, (c) the frequency and (d) the duration of the drug. Taking a “small dose of antibiotic” will not help and could encourage drug resistance.

“If you have a condition and you take a small dose of antibiotics for it and then stop, wi...

Read More

Is this from the antibiotics I am taking?

Question by Strong Happy Marriage: Is this from the antibiotics I am taking?
I am pregnant and I have a case of BV going on. I am taking an antibiotic for it. It is called Metronidazole. I have been on it since this past friday night and I take my last dose tommorow. I have noticed that my bowel movements have been kind of loose, blackish brown in color, and smell kind of bad. Is that the antibiotic doing that? Also I am on progesterone. Could that be affecting my bowel movements too?
Have one of those too. :(

Best answer:

Answer by webjnke1
Not sure about that. But one thing antibiotics commonly do cause … are yeast infections.

Give your answer to this question below!

Read More

antibiotics cause yeast infection?

Question by ToLateToApologize: antibiotics cause yeast infection?
Ive been taking the antibiotic a-moxi for a tooth infection i have im wondering if it is possible that i could get a yeast infection from taking these meds because right now i have signs of a yeast infectionor at least thats what it feels and looks like?

Best answer:

Answer by mtwaites
Yes there are times that antibiotics can cause an increase of yeast within the body. After you are finished your antibiotic, you should look at taking a probiotic, which will return the good bacteria back into the intestine which should help get rid of a problem like this.

Give your answer to this question below!

Read More

is it safe to take 2 antibiotics at the same time?

Question by v∆nilla.: is it safe to take 2 antibiotics at the same time?
im having a case of really bad flu and i was prescribed antibiotics by my doctor
however, im also taking antibiotics for acne currently
the doc said i shouldn’t take both antibiotics together
but my face feels unusually oily after not taking my acne medicine for one day and i really do want to take the medication right now :(
is there any side effects if i take both antibiotics together?

Best answer:

Answer by ?
Since your doctor is more knowledgeable about your needs and how the two meds will work together, I would listen to him/her. Your health is more important then your oily skin. Get over the flu first, and then start your other antibiotics. Hope you feel better :-)

Know better? Leave your own answer in the comme...

Read More

Antibiotic for toddler?

Question by wondering: Antibiotic for toddler?
My 3 yr old son had had throat infection with fever 3 weeks back and was on antibiotic (amoxicillin) for five days. Last monday again he is down with fever,sorethroat and cough with phlegm and doc prescribed him with another antibiotic (zinnat=cefuroxime axetil), but still after 3 days it didnt go away so we consulted another doctor who knows that we are reluctant to give antibiotic, he told to stop this antibiotic and he prescribed antihistamine cough syrup and told us to wait for it to go. However today is the 6th day and stil he is running a fever (38.2 deg C), we are planning to take him back to doc today, and sure that he will give us amoxicillin again...

Read More

Q&A: Antibiotics, pills, precum.. freaking out?

Question by Lucia: Antibiotics, pills, precum.. freaking out?
ok i’m on antibiotics while taking birth control pills (orthro tri cyclen) but lately i’ve missed 3 pills so i doubled up the next day and followed the instructions for when you imss 3 pills. What i’m worried about is , me and my bf had a 30 sec sex without a condom..i know complete idiot of me and him but you know it was one of those spur of the moment kind of stupidness … soo put it all together, i took my pills late, on antibiotics, and he might have precumed in me * 20 secs actually in and out lol * oy.. i know i messed up but do you guys think i have a big chances? also my period is expected to come in about a week and a half? or week

Oh and we are both 20 years old..in cased u guys wanna know our ages lol
also a week and ...

Read More

How do antibiotic pills find infection?

Question by Paige H: How do antibiotic pills find infection?
I can only see antibiotics working topically. Someone with some edumacation help me understand!

for real, 10 pts

Best answer:

Answer by Bells
cool question

What do you think? Answer below!

Read More

I am taking antibiotics for a sinus infection, can it cause dry mouth??

Question by Gizelle: I am taking antibiotics for a sinus infection, can it cause dry mouth??
I took an antibiotic for a sinus infection, can it cause dry mouth?

Best answer:

Answer by c6r2003
Which antibiotic are you taking? Also, what other drugs are you taking? If you are taking an Antihistimine or Decongestant to open up your sinuses then that is most likely what is causing your dry mouth.

Add your own answer in the comments!

Read More